UM
Linear Quaternion Differential Equations: Basic Theory and Fundamental Results
Kou, Kit Ian; Xia, Yong-Hui
2018-07
Source PublicationSTUDIES IN APPLIED MATHEMATICS
ISSN0022-2526
Volume141Issue:1Pages:3-45
AbstractQuaternion-valued differential equations (QDEs) are a new kind of differential equations which have many applications in physics and life sciences. The largest difference between QDEs and ordinary differential equations (ODEs) is the algebraic structure. Due to the noncommutativity of the quaternion algebra, the set of all the solutions to the linear homogenous QDEs is completely different from ODEs. It is actually a right-free module, not a linear vector space. This paper establishes a systematic frame work for the theory of linear QDEs, which can be applied to quantum mechanics, fluid mechanics, Frenet frame in differential geometry, kinematic modeling, attitude dynamics, Kalman filter design, spatial rigid body dynamics, etc. We prove that the set of all the solutions to the linear homogenous QDEs is actually a right-free module, not a linear vector space. On the noncommutativity of the quaternion algebra, many concepts and properties for the ODEs cannot be used. They should be redefined accordingly. A definition of Wronskian is introduced under the framework of quaternions which is different from standard one in the ODEs. Liouville formula for QDEs is given. Also, it is necessary to treat the eigenvalue problems with left and right sides, accordingly. Upon these, we studied the solutions to the linear QDEs. Furthermore, we present two algorithms to evaluate the fundamental matrix. Some concrete examples are given to show the feasibility of the obtained algorithms. Finally, a conclusion and discussion ends the paper.
DOI10.1111/sapm.12211
URLView the original
Indexed BySCI
Language英语
WOS Research AreaMathematics
WOS SubjectMathematics, Applied
WOS IDWOS:000436804900001
PublisherWILEY
The Source to ArticleWOS
Fulltext Access
Citation statistics
Cited Times [WOS]:14   [WOS Record]     [Related Records in WOS]
Document TypeJournal article
CollectionUniversity of Macau
Recommended Citation
GB/T 7714
Kou, Kit Ian,Xia, Yong-Hui. Linear Quaternion Differential Equations: Basic Theory and Fundamental Results[J]. STUDIES IN APPLIED MATHEMATICS,2018,141(1):3-45.
APA Kou, Kit Ian,&Xia, Yong-Hui.(2018).Linear Quaternion Differential Equations: Basic Theory and Fundamental Results.STUDIES IN APPLIED MATHEMATICS,141(1),3-45.
MLA Kou, Kit Ian,et al."Linear Quaternion Differential Equations: Basic Theory and Fundamental Results".STUDIES IN APPLIED MATHEMATICS 141.1(2018):3-45.
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Kou, Kit Ian]'s Articles
[Xia, Yong-Hui]'s Articles
Baidu academic
Similar articles in Baidu academic
[Kou, Kit Ian]'s Articles
[Xia, Yong-Hui]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Kou, Kit Ian]'s Articles
[Xia, Yong-Hui]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.